Louisiana, 2004

Lightning Strike in Louisiana, April 24, 2004

April 24, 2004 · NWS LIX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 24, 4:45 PM CST, 1 hour earlier.

Area forecast discussion, Apr 24, 4:45 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
545 PM CDT SAT APR 24 2004

.DISCUSSION...UPDATED ZONES TO DELETE REFERENCE TO SEVERE
THUNDERSTORM WATCH NUMBER 119.

&&

.PRELIMINARY POINT TEMP/POPS...
MCB 68 75 59 77 / 60 70 60 05
BTR 69 79 60 78 / 60 70 60 05
MSY 71 80 65 79 / 60 70 60 05
GPT 70 78 62 79 / 40 60 60 20
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&

09
Hazardous weather outlook, Apr 24, 4:45 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
545 PM CDT SAT APR 24 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-250000-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
545 PM CDT SAT APR 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE MOVING INTO THE
WESTERN HALF OF THE OUTLOOK AREA THIS EVENING AND WILL CONTINUE TO
MOVE EASTWARD AND WEAKEN THROUGH THE NIGHT. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY AS A COLD
FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. THE RAIN IS
EXPECTED TO DIMINISH MONDAY MORNING AS THE FRONT MOVES EAST OF THE
OUTLOOK AREA.

NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY.

THERE WILL BE ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY
AND SATURDAY AS ANOTHER COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED LATER THIS AFTERNOON AND THIS EVENING.

In the hours before

Special weather statement, Apr 24, 4:24 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
524 PM CDT SAT APR 24 2004

LAZ034>037-046>050-056-057-065-066-MSZ068-069-242300-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-LOWER TERREBONNE-POINTE COUPEE-ST HELENA-ST JAMES-
UPPER TERREBONNE-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
524 PM CDT SAT APR 24 2004

...SEVERE THUNDERSTORM WATCH NUMBER 119 HAS BEEN CANCELLED...

AT 515 PM CDT...THE NATIONAL SEVERE STORM PREDICTION CENTER
CANCELLED THE SEVERE THUNDERSTORM WATCH NUMBER 119 FOR SOUTH CENTRAL
AND SOUTHEAST LOUISIANA AND PORTIONS OF SOUTHWEST MISSISSIPPI.
CURRENT RADAR SHOWS A LINE OF MODERATE SHOWERS AND A FEW
EMBEDDED THUNDERSTORMS MOVING EAST FROM WESTERN AMITE COUNTY IN
SOUTHWEST MISSISSIPPI TO WESTERN BATON ROUGE TO NEW IBERIA. NO
THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, East Baton Rouge

When
April 24, 5:45 PM CST
Where
East Baton Rouge County, Baton Rouge
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
30.538, -91.096 (the zone’s center; the record gives no point)

Lightning started a fire that destroyed a railroad trestle over the Amite River off Frenchtown Road.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392964.